Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 21, 2017, 5:54 PM EDT for Talbot County, Maryland. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 5:54 PM EDT (21:54 UTC)
- Expired
- Apr 21, 2017, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
County Talbot County, MD
The radar
The Dover AFB radar (KDOX), 68 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597
WWUS81 KPHI 212154
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
554 PM EDT FRI APR 21 2017
MDZ019-212230-
Talbot-
554 PM EDT FRI APR 21 2017
...A THUNDERSTORM WILL AFFECT SOUTHERN TALBOT COUNTY...
At 552 PM EDT, a strong thunderstorm was located over Deale, moving
southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm. If threatening weather approaches, go indoors right away.
Locations impacted include...
Easton, Talbot, Trappe, St. Michaels, Oxford, Tilghman Island,
Hambleton and Windyhill.
LAT...LON 3875 7634 3883 7629 3881 7621 3878 7621
3880 7619 3874 7601 3867 7595 3860 7599
3857 7604 3863 7608 3864 7615 3868 7617
3868 7621 3876 7622 3871 7628 3878 7629
3877 7632 3867 7634 3874 7634 3876 7638
TIME...MOT...LOC 2152Z 298DEG 28KT 3879 7657
$$
poWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:26 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 21, 3:26 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 326 PM EDT Fri Apr 21 2017 .SYNOPSIS... An area of low pressure will move across southeast Canada tonight and Saturday as a cold front pushes south of the area. This front will stall to our south over the weekend while an area of low pressure is forecast to move along the boundary to our south. This low will strengthen as it moves off the southeast coast late Sunday, then move north offshore of the east coast through early next week. A cold front is expected to move through the Great Lakes region Wednesday and approach our area Thursday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... The marine layer continued to erode slowly from the west and south this afternoon. Temperatures ranged from the upper 40s in the elevated terrain of the Poconos to the lower 80s in Talbot County, Maryland at 3:00 PM. The low clouds are forecast to erode a bit more during the daylight hours before expanding back to the west and south early tonight. Where clearing has taken place over much of northeastern Maryland and Delaware there should be enough instability to result in scattered showers and thunderstorms into the early evening. Low pressure developing over the Chesapeake Bay region late this afternoon should slide off the coast tonight. Meanwhile, a cold front approaching from the northwest is expected to pass through our region late tonight. The arrival of some drying with the front should help to break some of the low cloud cover at that time. The wind should remain from the east and northeast in much of far eastern Pennsylvania and New Jersey into tonight. A varying wind direction is anticipated elsewhere in our forecast area. Wind speeds should remain less than 10 MPH except perhaps in the vicinity of any thunderstorms that develop. Minimum temperatures are forecast to favor the 40s in the north and the 50s in the south. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... Some moisture is forecast to override the low level cold air in the wake of the frontal passage as the mid level flow remains from the west southwest. While there may be some break over our northern counties, our central and southern counties are anticipated to remain mostly cloudy on Saturday. Also, some light rain is possible mainly across northeastern Maryland, Delaware and southern New Jersey. Maximum temperatures are expected to favor the lower 60s, except in the elevated terrain up north where readings should get no higher than the 50s. The wind is forecast to be from the northwest at 5 to 10 MPH on Saturday. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... For Saturday night into Sunday, the front is expected to remain stalled to our south while an area of low pressure moves along the boundary well to our south across the southeast states. Several short wave/vorticity impulses are expected to move across the area this weekend north of the frontal boundary and low pressure system. This will lead to a chance of showers for portions of the area, especially across southern New Jersey and the Delmarva areas. Sunday looks like the shower activity may become less widespread as we lose some of the enhanced moisture/lift combination. However, showers chances increase Sunday night across southern New Jersey and southern Delmarva again. By Sunday night into Monday the low pressure to our south is expected to move offshore of the southeast coast, then begin lifting northward offshore of the east coast into the middle of the week. There is some timing differences in how fast the model guidance lifts this low up the coast, but there is a general consensus for a enhanced chance of showers for Monday through Tuesday for much of the area. Depending on how fast this system lifts north of the area and it's placement off the coast will depend on where shower activity will occur. By Wednesday, the low should be lifting to our east then northeast and bring shower activity to an end for Wednesday. This will then start a warming trend for the end of next week. A cold front is forecast to approach the area Thursday, with showers approaching as well. These showers may dissipate as they approach. Even behind this frontal boundary, return flow develops and thicknesses begin to increase for the end of the week, so temperatures may warm Thursday into Friday several degrees above normal. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. MVFR ceilings are forecast to prevail into this evening. The cloud deck may lower back into the IFR range tonight before some drying arrives from the northwest late tonight. Improvement to VFR ceilings is anticipated for Saturday. Scattered light showers are possible into this evening. The more substantial showers and scattered thunderstorms are forecast to remain to the southwest of our TAF sites. There is a chance of light rain on Saturday at KILG, KMIV and KACY. It should not be heavy enough to impact the visibility. The wind is forecast to favor the east and northeast into tonight at 4 to 8 knots. The wind direction is expected to back to the northwest for Saturday. OUTLOOK... Saturday night-Sunday night...Chance for showers and lower conditions over the weekend, mainly southern New Jersey and Delmarva areas. Areas farther north may remain dry and VFR through the weekend. Monday-Tuesday night...MVFR and IFR conditions likely with periods of showers. Wednesday...Improving conditions. MVFR CIGS possible early, but return to VFR during the day. && .MARINE... The wind should favor the east to north quadrant tonight and the northwest on Saturday at speeds of 15 knots or less. Wave heights on our ocean waters are forecast to favor the 3 to 4 foot range. Waves on Delaware Bay are expected to be 1 to 3 feet. Areas of fog will persist on our ocean waters into tonight. OUTLOOK... Saturday night-Sunday...Conditions expected to remain below advisory levels. Winds shift from a west-northwest direction to a northeast direction overnight Saturday. Sunday night...Winds and waves begin to increase to advisory levels late Sunday night into early Monday morning. Monday-Tuesday night...Small Craft Advisory conditions likely. Wednesday...Winds expected to drop below advisory levels, but seas may remain elevated. && .CLIMATE... Overall projections today were identical or slightly warmer than yesterdays. Confidence is above average on the info below. April will probably be a top 10 warmest in the period of record for multiple long term climate stations in our forecast area. Depending on the warmth of this afternoon and Friday and how cold it is on Sunday or Monday when a chilly rain may occur, we appear to be on our way for a top 2 warmest April on record. The usual analysis process first 19 days done, the 20th-26th per our 330 am fcst, the 27-30th from FTPRHA. PHL projects #2, 4.9 above normal and 0.5degs from record. POR 1874 ABE projects #2, 6.1 above normal and 0.4degs from record. POR 1922 ACY projects rer 5.0 above normal,0.4F above prev 2010 56.3 POR 1874 So, there could be some slippage but its unlikely that any of these locations can slip below #10. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...Iovino Short Term...Iovino Long Term...Robertson Aviation...Iovino/Robertson Marine...Iovino/Robertson Climate...Drag
Hazardous weather outlook, Apr 21, 3:30 PM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 330 PM EDT Fri Apr 21 2017 DEZ001-MDZ008-NJZ001-007>010-012>027-PAZ054-055-060>062-070-071- 101>106-221930- New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 330 PM EDT Fri Apr 21 2017 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ002>004-MDZ012-015-019-020-221930- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline- 330 PM EDT Fri Apr 21 2017 This Hazardous Weather Outlook is for central Delaware, southern Delaware and northeast Maryland. .DAY ONE...This Afternoon and Tonight. There is a chance of an isolated strong thunderstorm that could produce a damaging wind gust late today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-221930- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 330 PM EDT Fri Apr 21 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 21, 5:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
554 PM EDT FRI APR 21 2017
MDZ019-212230-
Talbot-
554 PM EDT FRI APR 21 2017
...A THUNDERSTORM WILL AFFECT SOUTHERN TALBOT COUNTY...
At 552 PM EDT, a strong thunderstorm was located over Deale, moving
southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm. If threatening weather approaches, go indoors right away.
Locations impacted include...
Easton, Talbot, Trappe, St. Michaels, Oxford, Tilghman Island,
Hambleton and Windyhill.
LAT...LON 3875 7634 3883 7629 3881 7621 3878 7621
3880 7619 3874 7601 3867 7595 3860 7599
3857 7604 3863 7608 3864 7615 3868 7617
3868 7621 3876 7622 3871 7628 3878 7629
3877 7632 3867 7634 3874 7634 3876 7638
TIME...MOT...LOC 2152Z 298DEG 28KT 3879 7657
poThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:47 PM EDT | Special Weather Statement | PHI | Kent | 28 min |
| Apr 21, 7:48 PM EDT | Special Weather Statement | PHI | Talbot | 42 min |
Nearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.